MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS KIT: 2-L 15 FR X 27 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS KIT: 2-L 15 FR X 27 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN055271
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
The complaint is reported as: there were clinical signs of infusion (leaks) under the skin at the level of the catheter after insertion.The issue was solved by applying compression because of suspicion of oedema and post-insertion hematoma.Nevertheless symptoms resumed 10 days later when the compression was stopped.The device was changed.It was reported there was no consequence for the patient after the device was changed.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-lumen hemodialysis catheter for investigation.Signs of use in the form of biological material were observed.Visual examination revealed the catheter body appears intentionally cut.No other damages or anomalies were observed.The total length of the returned catheter body measured 18 cm which indicates that at least 13.3 cm of the catheter body was not returned per product drawing.The returned sample was functionally tested in accordance with the instructions-for-use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile saline solution, to establish patency and prime lumen(s)".Both lumens were flushed using a water-filled lab inventory syringe.No leaks or blockages were detected.Both lumens were then connected to the leak tester and leak tested in accordance with bs en iso 10555-1 annex c that states "there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 sec when tested per bs en iso-10555-1 annex c." both lumens were pressurized to 300 kpa with the distal end of catheter occluded.The pressure was held for 30 sec and the catheter body was monitored for leaks.No leaks were detected.A device history record review was performed with no relevant findings.The ifu provided with this kit states "flush each lumen with sterile saline solution, to establish patency and prime lumen(s)".The customer report of a catheter leak was not able to be confirmed by complaint investigation of the returned sample.The catheter passed all functional testing.A device history record review was performed with no relevant findings.Based on the sample received, no problem was found on the catheter.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 27 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12206290
Report Number9680794-2021-00356
Device Sequence Number14532579
Product Code MSD
UDI-Device Identifier20801902156017
UDI-Public20801902156017
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2023
Device Model NumberIPN055271
Device Catalogue NumberCS-15272-SFX
Device Lot Number13F20B0459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED